advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Washington, Tyne-Wear, United Kingdom:

My six year old daughter currently uses an Insuflon and her insulin regime is Mixtard 20 pre-breakfast, NovoRapid pre-tea and Lantus before bed. In the morning, she is very hungry and eats a bowl of porridge and some Rice Krispies. Despite this, and a mid-morning snack, her blood sugar levels still dip very low and she is often hypoglycaemic before lunch. We have changed the Mixtard to a Mix 10 to try and remove this problem, but it doesn't seem to have any effect. What is happening? Is it possible that since the Lantus and Mixtard are effectively being injected into the same site that there is a reaction between the two of them, causing this effect? If so, what should we do? The reason she was given the Insuflon was because she hates injections. The reason for having Mixtard in the morning is to remove the need for a pre-lunch injection at school.

Answer:

I doubt that the site is the issue, but it is likely the NPH and the Lantus are overlapping. I suspect you have tried less Mixtard and the afternoon glucose is too high....a problem when we try to "fix" things when doing it with the NovoRapid is the better idea.

LD

DTQ-20051204123019
Original posting 3 Mar 2006
Posted to Hypoglycemia and Insulin

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:06
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.